What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 10, 1:56 PM CST, 1 hour 44 minutes earlier. Its key messages:
- Showers and storms are likely (50-70%) later this afternoon through tonight. A few storms may be strong to severe this afternoon and evening mainly west of I-41. There will be a heavy rainfall threat tonight into early Friday, mainly along and south of I-94.
- Active weather continues Friday into Saturday, with additional periods of showers and storms likely (50-70%). Locally heavy rainfall and a few stronger storms will be possible again.
- Mostly dry conditions are likely Sunday through at least early Tuesday, with shower/storm chances returning later Tuesday or Wednesday.
Area forecast discussion, Jul 10, 1:56 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
256 PM CDT Thu Jul 10 2025
.KEY MESSAGES...
- Showers and storms are likely (50-70%) later this afternoon
through tonight. A few storms may be strong to severe this
afternoon and evening mainly west of I-41. There will be a
heavy rainfall threat tonight into early Friday, mainly along
and south of I-94.
- Active weather continues Friday into Saturday, with additional
periods of showers and storms likely (50-70%). Locally heavy
rainfall and a few stronger storms will be possible again.
- Mostly dry conditions are likely Sunday through at least early
Tuesday, with shower/storm chances returning later Tuesday or
Wednesday.
&&
.SHORT TERM...
Issued 255 PM CDT Thu Jul 10 2025
Tonight and Friday:
An area of showers continues to move in from the west this
afternoon, as a remnant MCV from overnight convection gradually
approaches. Thunderstorms are expected to redevelop in the
vicinity of the MCV by late this afternoon, likely within an
area of clearing where instability is higher. A few strong to
severe storms will be possible, particulary west of I-90, given
the instability along with shear that is likely being enhanced
by the MCV. Large hail, damaging winds, and even a brief tornado
will be possible if storms are able to get going this
afternoon. Storms may struggle to hold together as they head
east of I-90 given lower dewpoints and a generally more stable
environment with onshore winds.
Attention then turns to a heavy rainfall threat tonight into
early Friday. Models show persistent warm air and moisture
advection during this period, with a weak frontal boundary
generally stalled in the area. Precipitable water values will be
pushing 2 inches tonight into Friday and storm motion will
likely be on the slower side, with repeated rounds of storms
possible along the boundary. There is some uncertainty with
where this swath of heavier rain will set up, with a couple of
the latest mesoscale models shifting a bit southward. Generally
2 rows of counties north and south of the IL/WI border have the
highest chance to seeing the heaviest rain, with the picture
hopefully becoming a bit more clear over the next few hours.
There may be a lull in widespread precip mid Friday morning into
early afternoon, with a chance storms then develop along the
residual boundary by mid or late afternoon. Looks like enough
shear and instability for a severe threat again, with locally
heavy rainfall also possible. Not the highest confidence in high
temps tomorrow given uncertainty with how long clouds will
linger. Overall though, looks like highs within a couple
degrees of normal.
DDV
&&
.LONG TERM...
Issued 255 PM CDT Thu Jul 10 2025
Friday night through Thursday:
Stalled frontal boundary with southwesterly WAA from the surface
through 700 mb pointed into southern Wisconsin and Lake Michigan
by Friday night. Current trends are towards a semi-stationary
line of rain and thunderstorms across far southern Wisconsin,
although a significant amount of variability remains. NAM and Euro
indicate a more northern extent to the LLJ at 850 mb, keeping
convection alive across central to southern Wisconsin. This more
northern solution is dependent on phasing between a more well-
defined low pressure system traversing the southern Canadian
Prairies overnight and the remaining warm frontal feature from a
developing Colorado High Plains low. As the cold front from the
northern low approaches, phasing between the 500 mb waves would
allow for a stronger push of convective initiation across more of
southern Wisconsin. Regardless of exact placement of the frontal
boundaries and the amount of interaction between the two systems,
modeling is in firm agreement that PWATs of 1.75 to 2 inches will
be available to developing storms, in a deep warm cloud layer
environment. This will lead to high precipitation efficiency in
storms that do develop and enhance the heavy rainfall threat. The
main question that remains is the exact location of this axis of
precipitation. Therefore kept 40 to 60 percent chance PoPs in the
forecast for now. Confidence is high that storms will develop, but
low in placement. Will refine as the system develops and
confidence increases.
Saturday, high confidence in the northern low pressure system over
southwestern Ontario, bringing a neutral to negatively tilted
trough through northern to central Wisconsin. Unzipping along the
cold front into the lingering warm frontal boundary is also
possible as the weak low pressure in the High Plains ejects into
the central Plains through the day Saturday. Main questions for
southern Wisconsin remain forcing and CAPE. Primary 500 mb
shortwave remains to the north, with weak PVA across southern
Wisconsin from the lingering warm frontal boundary. 0 to 6 km bulk
shear values only around 20 to 30 kt, with the strongest shear
across central Wisconsin, and afternoon MUCAPE values between 1500
and 2000 J/kg. This favors primarily wet microbursts and perhaps a
few stronger storms capable of producing small hail. However,
morning overrunning precipitation may keep MUCAPE values lower for
the afternoon when the 500 mb trough makes its closest approach.
In addition, the surface cold front looks to lag behind the 500 mb
trough. If this front comes through later in the evening,
stronger storms become much less likely. All that said,
thunderstorms are likely (50 to 70 percent chance) during the
afternoon hours with multiple potential lifting mechanisms in
play.
Precipitation ends into Saturday night as the final cold frontal
push moves offshore into Lake Michigan, with northwesterly flow
bringing in dry conditions overnight into Sunday. Weak southerly
flow returns by Monday as low pressure develops in the northern
High Plains and ridging builds across the Plains into the Upper
Midwest. Temperatures may rise as high as 90 degrees Monday into
Tuesday as ridging builds, with scattered thunderstorms possible
within the warm and moist airmass (20 to 30 percent chance). Heat
index values currently expected in the lower 90s, but trends will
be monitored for high heat conditions. Chances increase (40 to 60
percent chance) into Wednesday as low pressure ejects eastward
and brings next major system to Wisconsin. Modeling in decent
agreement that this system will continue into the eastern Great
Lakes by Thursday night, but wrap around showers and storms remain
possible into Thursday (15 to 40 percent chance, highest in the
east).
MH
&&
.AVIATION...
Issued 255 PM CDT Thu Jul 10 2025
Showers and storms are expected to develop mainly southwest of
I-90 by later this afternoon. Storms will advect eastward, but
may struggle to hold together as they approach the lake.
Additional rounds of showers and storms are likely tonight into
early Friday and then possibly again Friday afternoon. There is
less confidence with the swath of the more widespread storms
tonight, with models varying across a couple rows of counties
north and south of the IL/WI border. A few storms may be strong
to severe this afternoon and evening, with heavy rainfall a
concern tonight into early Friday.
Light south to southeast winds will persist through tonight,
remaining more easterly near the lake this afternoon as a lake
breeze pushes in. Southerly winds will pick up a bit Friday
ahead of an approaching trough.
VFR conditions will largely persist through Friday, though
models do show a potential period of lower ceilings late tonight
into early Friday. Lower ceilings and visibilities will also be
possible within any heavier rainfall.
DDV
&&
.MARINE...
Issued 255 PM CDT Thu Jul 10 2025
High pressure of 30.0 inches overhead this afternoon will
gradually slide eastward tonight into Friday as a broad trough
of 29.8 inches slowly approaches from the west. Winds will
remain light and somewhat variable into tonight, becoming
southerly by Friday morning between the departing high and
approaching low. Winds will pick a bit out of the south on
Saturday as the trough nears, becoming westerly Saturday night
behind the trough.
Rounds of showers and thunderstorms are likely this evening
through tonight, mainly across the south half of the lake.
Shower and storm chances will then continue Friday night and
Saturday across the lake.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 10, 12:40 PM CST, 3 hours before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
140 PM CDT Thu Jul 10 2025
WIZ046-047-051-052-056>060-062>072-111845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
140 PM CDT Thu Jul 10 2025
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
Periods of showers and thunderstorms are expected this afternoon
through tonight. Locally heavy rainfall will be possible,
particulary tonight. A few storms may be strong to severe this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
Active weather continues Friday through Saturday, with additional
periods of showers and storms forecast. Additional heavy downpours
will be possible in storms, which could lead to minor rises on
area rivers and streams. A few storms could be strong with gusty
winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon into this evening,
and again Friday through Saturday.
LMZ643>646-111845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
140 PM CDT Thu Jul 10 2025
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
Showers and thunderstorms are expected this evening into tonight.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
Additional periods of showers and storms are forecast Friday
through Saturday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-111845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
140 PM CDT Thu Jul 10 2025
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
Showers and thunderstorms are expected this evening and tonight.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
Additional periods of showers and storms are forecast Friday
through Saturday.
www.weather.gov/mkx
In the hours before
Special weather statement, Jul 10, 2:29 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
329 PM CDT Thu Jul 10 2025
WIZ068-069-102115-
Green WI-Rock WI-
329 PM CDT Thu Jul 10 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN GREEN AND SOUTHWESTERN
ROCK COUNTIES THROUGH 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Monroe, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Beloit, Monroe, Brodhead, Orfordville, Albany, Newark, Attica, Juda,
and Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4250 8964 4257 8973 4280 8947 4250 8906
TIME...MOT...LOC 2029Z 227DEG 18KT 4257 8956
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HEERENSpecial weather statement, Jul 10, 3:18 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
418 PM CDT Thu Jul 10 2025
WIZ069-102200-
Rock WI-
418 PM CDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ROCK COUNTY THROUGH
500 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Beloit, South Beloit, Newark, Tiffany, Foxhollow, Shopiere, and
Afton.
This includes the following highways...
Interstate 39/90 between mile markers 177 and 187.
Interstate 43 between mile markers 0 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4250 8931 4251 8932 4265 8896 4249 8884
TIME...MOT...LOC 2118Z 243DEG 20KT 4247 8918
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HEERENSpecial weather statement, Jul 10, 3:31 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
431 PM CDT Thu Jul 10 2025
WIZ057-063-102215-
Columbia WI-Dane WI-
431 PM CDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN COLUMBIA AND NORTH
CENTRAL DANE COUNTIES THROUGH 515 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waunakee, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sun Prairie, Waunakee, Windsor, Deforest, Morrisonville, and Token
Creek.
This includes the following highways...
Interstate 39/90/94 between mile markers 124 and 131.
U.S. Highway 151 near mile marker 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4315 8958 4319 8959 4336 8926 4320 8919
TIME...MOT...LOC 2131Z 251DEG 11KT 4319 8951
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HEEREN